MAUDE Adverse Event Report: COOK INC MODIFIED NOVY CORNUAL CANNULATION SET; MOV CATHETER, SALPINGOGRAPHY

COOK INC MODIFIED NOVY CORNUAL CANNULATION SET; MOV CATHETER, SALPINGOGRAPHY
Model Number G17558
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = k180552.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a proximal fallopian tube recanalization, the coating of a modified novy cornual cannulation set detached in the patient's uterine cavity.The physician noted reflective material in the uterine cavity under hysteroscopy-laparoscopy.After further observation, it was confirmed that this material was detached from the blue coating of the device.The physician thus removed the detached material under scope.There has been no report that the patient experienced any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary: cook was informed of an incident involving a modified novy cornual cannulation set.As reported, during a proximal fallopian tube recanalization procedure, the operator found some reflective material in patient cavity under hysteroscopy-laparoscopy.After further observation, it was confirmed this material was detached from the blue coating of the device.The operator had to remove this debris under scope.No other adverse effects were reported.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control data.The complainant returned one modified novy cornual cannulation set.The device was returned with the wire guide inside of the catheter.The coating on the sheath was missing starting at the distal tip and continued 3cm.The catheter was bent 7mm and 5cm from the distal tip.The wire guide was bent 40.2cm from the distal tip.The tip of the stylet was round and smooth.The sheath had a greenish discoloration.The blue coating on the sheath had the appearance of disintegration and a melted appearance where the coating ends inside of the sheath.The sheath was also bent 5mm from the distal tip.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.A definitive cause of the reported event could not be determined from the available information.The risk analysis for this failure mode was reviewed and additional escalation was not recommend.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MODIFIED NOVY CORNUAL CANNULATION SET
Common Device Name
MOV CATHETER, SALPINGOGRAPHY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10496600
Report Number1820334-2020-01639
Device Sequence Number2889856
Product Code MOV
UDI-Device Identifier00827002175587
UDI-Public(01)00827002175587(17)220731(10)9918142
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberG17558
Device Catalogue NumberJ-NCS-504070
Device Lot Number9918142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;